Discussions that mention phenytoin

Epilepsy board


Hi everybody,

My reason for posting on this forum is i have all but lost faith in the nhs. i have had epilepsy for the past 20 yrs and am still not on the correct medication.

I currently take phenytoin, epilim and vigabatrin...but every so often my phenytoin levels have to be tested. Recently they had to be increased but as a result i feel so sleepy and dizzy i have to go to bed every afternoon and sleep for at least 3 hrs. I only work 4 hours a day so it's not as if i wear myself out!;)

It is also having an effect on my relationship with my fiance although he is very understanding. Ihave been told by my doctor i have two choices, feel lousy or take fits, neither option appeals to me!

I have tried keppra but this did not suit nor did tegratol. I am also told vigabatrin will have an effect on my eyesight in the long term so i need to come off that.

Know this is rather a long post but any advice would be much appreciated!:rolleyes: